A method for pricing american options using semi-infinite linear programming
Artikel i vetenskaplig tidskrift, 2014

We introduce a new approach for the numerical pricing of American options. The main idea is to choose a finite number of suitable excessive functions (randomly) and to find the smallest majorant of the gain function in the span of these functions. The resulting problem is a linear semi-infinite programming problem, that can be solved using standard algorithms. This leads to good upper bounds for the original problem. For our algorithms no discretization of space and time and no simulation is necessary. Furthermore it is applicable even for high-dimensional problems. The algorithm provides an approximation of the value not only for one starting point, but for the complete value function on the continuation set, so that the optimal exercise region and, for example, the Greeks can be calculated. We apply the algorithm to (one- and) multidimensional diffusions and show it to be fast and accurate. © 2012 Wiley Periodicals, Inc.

American options

Optimal stopping

Upper bounds

Excessive functions

Harmonic functions

Semi-infinite linear programming

Författare

Sören Christensen

Mathematical Finance

0960-1627 (ISSN) 1467-9965 (eISSN)

Vol. 24 156-172

Ämneskategorier

Ekonomi och näringsliv

Sannolikhetsteori och statistik

DOI

10.1111/j.1467-9965.2012.00523.x